MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Codes Visual Prompts will not Clear (2281); Device Operational Issue (2914)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The autopulse platform (s/n: (b)(4)) was returned for evaluation.The customer reported complaint for the platform displaying error message user advisory 02 (compression tracking error) was confirmed during archive review but not during functional testing.The root cause was due to the patient/object being too small and light in weight during compression.There were no device deficiencies found during evaluation of the returned platform that could have caused or contributed to the reported complaint.User advisory error messages are designed into the platform when one of several conditions is detected.Ua 02 alerts the user that the patient is not correctly oriented on the autopulse or the patient has shifted or the load cells are damaged.No physical damage was noted during visual inspection.Archive data review indicated multiple error message ua 2 that occurred around the reported event date of (b)(6) 2016.As the drive shaft rotates and shortens/tightens the lifeband (compresses the chest), the load sensors do not see the expected increase in load.The archive revealed that the patient/object was too small and light in weight during compression on (b)(6) 2016 which caused the platform to display error message ua 02.The platform passed the initial functional test without any fault or error.Load cell characterization test was performed and both cell modules are functioning within specification.During the run_in test, the platform failed repeatedly to perform compression and displayed system error 139 (unable to hold compression position) unrelated to the reported complaint.The root cause was due to the drive train motor being out of specification.The drive train needs to be replaced to remedy the fault.Upon customer approval the component will be replaced and the device will be further tested to full specification.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of related complaints for autopulse sn (b)(4).
 
Event or Problem Description
It was reported that during preventive maintenance, the autopulse platform (sn: (b)(4)) was displaying error message user advisory 02 (compression tracking error).No patient involvement was reported.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6595811
Report Number3010617000-2017-00393
Device Sequence Number95745
Product Code DRM
UDI-Device Identifier00849111001236
UDI-Public00849111001236
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2016
Initial Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1